Discussions By Condition: I cannot get a diagnosis.

Swollen tongue-Anaphalactic-unknown source

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • October 26, 2006
  • 11:54 AM

Please help us- my friend's daughter is in the ICU. She has gone into anaphalactic shock 16 times in 3 days- they finally put her on a breathing tube/ventilator while they try to figure out the cause. She's in one of the best hospitals in the country- but they are all scratching their heads!

Her symptoms- the tongue seems to be the only thing that is swelling, not her throat. She has had hives in the past (once while visiting France last spring after eating eggs) then again while visiting Italy in August. Both of those were treated with Benadryl successfully. Last Friday she had hives from her waist down- was told to use Benadryl again and wait for it to go away. By Sunday morning it was wors, and her tongue became so swollen that she was taken to the ER and admitted. They used an epi-pen. Over the next 3 days she had 15 more tongue-swelling episodes. Each one was worse than the last and they increased in frequency. Further, even when she was on an epi-drip or had just had an epi-pen dose, the next reaction was happening within 3 minutes from the last one. Her tests so far have all been negative for tumors, enzymes, CT scan etc. Blood work is coming as well as GI, MRI. If anyone has any odeas to help, PLEASE respond!

Reply Flag this Discussion

2 Replies:

  • Could be LUPUS http://www.lupus.org from what I've read. I hope she get better!
    Anonymous 42,789 Replies
    • October 27, 2006
    • 03:23 AM
    • 0
    Flag this Response
  • Systemic lupus erythematosus (SLE): can affect any system or organ in the body including the joints, skin, lungs, heart, blood, kidney, or nervous system. Symptoms of SLE can range from being a minor inconvenience to very serious and even life threatening. A person may experience no pain or they may experience extreme pain, especially in the joints. There may be no skin manifestations or rashes that are disfiguring. They may have no organ involvement or extreme organ damage. Most often when people mention "lupus," they are referring to the systemic form of the disease.
    Anonymous 42,789 Replies
    • October 27, 2006
    • 03:29 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?